Alert archive / California / River Flood Watches in 2017
River Flood Watch 7, NWS Eureka, CA
NWS Eureka, CA issued this river flood watch at Jan 19, 2017, 8:57 AM PST for Mendocino County, California. It took effect at Jan 20, 2017, 11:07 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2017, 8:57 AM PST (16:57 UTC)
- In effect from
- Jan 20, 2017, 11:07 AM PST
- Expired
- Jan 19, 2017, 2:54 PM PST
- In force
- Issued by
- NWS Eureka, CA
- Flood severity
- None
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navarro River near Navarro (NVRC1).
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
183 WGUS66 KEKA 191657 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 857 AM PST THU JAN 19 2017 ...The National Weather Service in Eureka has issued a Flood Watch for the following rivers in California... Navarro River At Navarro affecting Mendocino County Additional moderate to heavy rain will cause the Navarro River to rise through the day Friday, and the river may crest above Flood Stage during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to developments by listening to NOAA Weather Radio or your local TV or radio stations. Residents and those with interests near the river should monitor rising water levels and be prepared for possible flood warnings. && CAC045-200457- /O.NEW.KEKA.FL.A.0007.170120T1907Z-170121T0812Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 857 AM PST THU JAN 19 2017 The National Weather Service in Eureka has issued * Flood Watch for the Navarro River At Navarro. * From Friday morning to late Friday night. * AT 8:15 AM Thursday the stage was 19.0 feet. * Minor flooding is possible. * Flood Stage is 23.0 feet. * FORECAST...Flood Stage may be reached by near noon tomorrow. * This river is forecast to recede to near 14.0 ft early tomorrow morning...then expected to rise above flood stage of 23.0 ft near noon tomorrow. The river is forecast to crest near 27.0 ft tomorrow afternoon...then forecast to fall below flood stage of 23.0 ft tomorrow evening. $$
1 follow-up statement
284 WGUS66 KEKA 192254 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA, CA 254 PM PST THU JAN 19 2017 ...The Flood Watch is cancelled for the following river in California... Navarro River At Navarro affecting Mendocino County and has been replaced by a Flood Warning. && CAC045-192324- /O.CAN.KEKA.FL.A.0007.170120T1945Z-170121T0812Z/ /NVRC1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 254 PM PST THU JAN 19 2017 The Flood Watch is cancelled for the Navarro River At Navarro and replaced by a Flood Warning. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood watch went out at Jan 19, 5:35 AM PST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 19, 5:35 AM PST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
535 AM PST Thu Jan 19 2017
.SYNOPSIS...A series of storms will continue to bring wet and
unsettled weather to Northwest California through the weekend.
&&
.DISCUSSION...Weak thunderstorms storms have been firing up
offshore and near the coast overnight. Aside from the lightning
and thunder, small hail and locally heavy rain has been occurring
with the isolated storms. The mid level trough axis will move
through by mid morning and an isolated storm or two will be
possible near or at the coast north of about Cape Mendocino. The
thunder chances will diminish this afternoon as the 500mb trough
exits to our east.
A new storm system will quickly follow tonight. The trough aloft
will gain a slight negative tilt. This will be yet another setup
for isolated or scattered thunderstorms over the coastal waters
and perhaps along the coast. The air will be conditionally
unstable on Friday and we will once again be in a prime setup for
more storms that will generate locally heavy rain, small hail and
perhaps strong wind gusts.
Shower activity has been increasing in Trinity county this
morning. We converted the Winter Storm warning to a Winter Weather
advisory. An inch or two is expected before the shower activity
winds down by this afternoon. Another frontal system will move
through the region late tonight into Friday bringing widespread
precip. Snow levels will rise out toward the coast with the
southerlies ramping up over the coastal mountains. Snow levels
will probably remain around 3000-3500 feet in eastern Trinity per
the BUFKIT profiles. Levels should fall over the coastal ranges on
Friday after frontal passage. Elevations above 3000 ft will see
another round of heavy snow in Trinity county tonight through
Friday. A Winter Storm watch is in effect. The coastal mountains
of Humboldt and Del Norte counties may be too warm for snow down
to 3000 feet tonight. Even though the precip amounts will be
higher out over the coastal ranges, snow levels will not fall
until Friday when the precip changes over to showers in the cooler
air. A Winter Weather advisory is in effect for the interior
mountains of Humboldt county. Del Norte and northern Mendocino
counties may need to be added to the advisory. Berry Summit and
Oregon Mountain Summit may be impacted with wet heavy snow. South
Fork Mountain pass will be affected. Expect travel delays.
A third storm will rapidly develop over the weekend. This storm
will probably have greater amounts of precip along with higher
potential for strong winds. Latest GFS and NAM both indicate
fairly tight surface gradients pinching the coast Sat night with
925mb winds from 50 to 60kt. A wind advisory or high wind warning
will be possible at the coast. The strong winds may cause power
outages.
Showery conditions will persist on Monday as cool air aloft and
unstable conditions remain over the region. The trough aloft will
pass to our southeast on Tuesday and conditions will gradually
dry out through the day. Overall the forecast is looking much
drier by mid next week. An offshore flow regime should bring
fairly nice days and cold mornings at the coast. Interior valleys
will probably see night and morning low clouds and fog.
Beach hazards...A high surf warning is very probable Friday night
or Saturday. A large westerly swell will start to build late
Friday afternoon, but may not reach warning level til early
Saturday morning. It is too early to hoist a warning at this time.
Confidence remains high this will be a major threat for both
beachgoers and mariners, especially on Saturday. Standby for more
information and an official high surf warning or an advisory.
&&
.AVIATION...MVFR to IFR conditions and light winds will continue
at KCEC and KACV through this morning. The lower conditions will
be due to reduced ceilings and/or visibilities due to rain showers,
stratus and patchy fog. VFR conditions and light to moderate winds
will prevail at KCEC and KACV this afternoon and evening as the
showers diminish and ceilings and visibilities increase. Showers
will move through the region tonight reducing ceilings and/or
visibilities to MVFR and temporary IFR conditions at KCEC And
KACV. MVFR to IFR conditions will continue at KUKI today due to
reduced ceilings and/or lower visibilities due to rainshowers
early this morning and stratus and/or patchy fog through the day.
The winds will be light today at KUKI.
&&
.MARINE...The winds have diminished today in the wake of a cold
front which moved across the region. The winds and seas will
increase tonight as another cold front approaches the area.
Elevated seas will persist across the waters through early next
week as a series of cold fronts move through the region. The winds
will diminish slightly Friday then increase again Friday night and
Saturday. A small craft advisory is in effect across the near
shore waters through Friday evening. The small craft advisory will
likely be extended through early next week with a hazardous seas
warning also likely along with the small craft advisory Friday
night and Saturday. A small craft advisory is in effect across the
outer waters through this evening. A gale warning will be in
effect across the outer waters this evening through Friday
morning.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 10 AM PST this morning for CAZ107-
108.
Winter Storm Watch from this evening through Friday morning for
CAZ107-108.
Winter Weather Advisory from 10 PM this evening to 4 PM PST
Friday for CAZ105-106.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST Friday for PZZ450-455.
Small Craft Advisory until 9 PM PST this evening for PZZ470-475.
Gale Warning from 9 PM this evening to 9 AM PST Friday for
PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 19, 6:17 AM PST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 617 AM PST THU JAN 19 2017 CAZ107-108-201430- NORTHERN TRINITY-SOUTHERN TRINITY- 617 AM PST THU JAN 19 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. A WINTER STORM WATCH IS CURRENTLY IN EFFECT. SNOW SHOWERS EASING UP THIS AFTERNOON. MORE HEAVY SNOW ABOVE 3000 FEET EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER STORM WATCH IS CURRENTLY IN EFFECT. MORE HEAVY SNOW EXPECTED ABOVE 3000 FEET ON FRIDAY. WET WEATHER WITH PERIODS OF RAIN AND SNOW THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ102-110>113-201430- DEL NORTE INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 617 AM PST THU JAN 19 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS EASING UP TODAY. RAIN AND GUSTY WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ101-103-104-109-201430- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- MENDOCINO COAST- 617 AM PST THU JAN 19 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS TODAY. RAIN AND GUSTY WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. HIGH SURF EXPECTED LATE FRIDAY INTO SATURDAY. BREAKERS AROUND 30 TO 35 FEET POSSIBLE BY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ105-106-201430- NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR- 617 AM PST THU JAN 19 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. RAIN AND SNOW SHOWERS TODAY. GUSTY WINDS WITH RAIN AND SNOW TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. RAIN SHOWERS WITH HIGH ELEVATION SNOW SHOWER ON FRIDAY. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 6:11 PM PST | Hazardous Seas Warning | EKA | 9 hr | |
| Jan 19, 1:39 AM PST | Special Weather Statement | EKA | Humboldt | 51 min |
| Jan 19, 2:02 AM PST | Special Weather Statement | EKA | Humboldt | 43 min |
| Jan 19, 2:30 AM PST | Gale Warning | EKA | 25 hr | |
| Jan 19, 2:30 AM PST | Small Craft Advisory | EKA | 19 hr | |
| Jan 19, 4:44 AM PST | Winter Storm Watch | EKA | Trinity | 9 hr |
| Jan 19, 4:44 AM PST | Winter Weather Advisory | EKA | Trinity | 5 hr |
| Jan 19, 4:44 AM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 56 hr |
| Jan 19, 11:55 AM PST | High Surf Warning | EKA | Del Norte, Humboldt, Mendocino | 52 hr |
| Jan 19, 2:00 PM PST | Winter Storm Warning | EKA | Trinity | 22 hr |
| Jan 19, 2:39 PM PST | Wind Advisory | EKA | Del Norte, Humboldt, Mendocino | 15 hr |
| Jan 19, 2:51 PM PST | River Flood Warning | EKA | Mendocino | 32 hr |
| Jan 19, 3:21 PM PST | Hazardous Seas Warning | EKA | 51 hr |
Nearby
River Flood Watches in California, 2017Every river flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.